Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Apr 13, 2018, 4:15 AM CDT for 9 counties in Texas. It took effect at Apr 13, 2018, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 4:15 AM CDT (09:15 UTC)
- In effect from
- Apr 13, 2018, 12:00 PM CDT
- Expired
- Apr 13, 2018, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771 WWUS84 KFWD 130915 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 415 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT FOR AREAS ALONG AND WEST OF A LINE FROM BOWIE TO GOLDTHWAITE... .A dryline will move across the region this afternoon, bringing windy, hot and dry weather. Critical fire danger is expected, and a Red Flag Warning has been issued for the area. TXZ092-102-117-131-131015- /O.CAN.KFWD.FW.A.0005.180413T1700Z-180414T0300Z/ Cooke-Wise-Parker-Hood- 415 AM CDT Fri Apr 13 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR COOKE, WISE, PARKER AND HOOD COUNTIES... The National Weather Service in Fort Worth has cancelled the Fire Weather Watch. Though critical fire danger will remain just west of the area, elevated fire weather conditions are still expected. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. $$ TXZ091-100-101-115-116-129-130-141-142-131715- /O.UPG.KFWD.FW.A.0005.180413T1700Z-180414T0300Z/ /O.NEW.KFWD.FW.W.0006.180413T1700Z-180414T0300Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche- Mills- 415 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR CRITICAL FIRE DANGER ACROSS THE AREA... The National Weather Service in Fort Worth has issued a Red Flag Warning, which is in effect from noon today to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * TIMING...Noon until 10 PM Friday. * WINDS...Southwest to west 20 to 30 mph with gusts near 40 to 45 mph. * Relative Humidity...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ 30
3 follow-up statements
765 WWUS84 KFWD 131452 AAA RFWFWD URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 952 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT FOR AREAS ALONG AND WEST OF A LINE FROM BOWIE TO GOLDTHWAITE... .A dryline will move across the region this afternoon, bringing windy, hot and dry weather. Critical fire danger is expected, and a Red Flag Warning has been issued for the area. TXZ091-100-101-115-116-129-130-141-142-140000- /O.CON.KFWD.FW.W.0006.180413T1700Z-180414T0300Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche- Mills- 952 AM CDT Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * TIMING...Noon until 10 PM Friday. * WINDS...Southwest to west 20 to 30 mph with gusts near 40 to 45 mph. * Relative Humidity...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ Dunn
298 WWUS84 KFWD 132038 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 338 PM CDT Fri Apr 13 2018 ...RED FLAG WARNING IN EFFECT FOR AREAS ALONG AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO GOLDTHWAITE... .A dryline will move across the region through this evening, bringing windy, hot and dry weather. Critical fire danger is expected, and a Red Flag Warning has been issued for the area. TXZ091-100-101-115-116-129-130-141-142-140300- /O.CON.KFWD.FW.W.0006.000000T0000Z-180414T0300Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche- Mills- 338 PM CDT Fri Apr 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... * TIMING...Noon until 10 PM Friday. * WINDS...Southwest to west 20 to 30 mph with gusts near 45 mph. * Relative Humidity...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that extreme fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
421 WWUS84 KFWD 140259 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 959 PM CDT Fri Apr 13 2018 TXZ091-100-101-115-116-129-130-141-142-140400- /O.EXP.KFWD.FW.W.0006.000000T0000Z-180414T0300Z/ Montague-Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche- Mills- 959 PM CDT Fri Apr 13 2018 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS... A cold front has moved through the region and with the cooler temperatures, relative humidities are rising. Thus, the Red Flag Warning will be allowed to expire at 10 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 4:13 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 13, 4:13 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 413 AM CDT Fri Apr 13 2018 .SHORT TERM... /Today and Tonight/ Several various weather elements plague the short term portion of the forecast including morning rain, windy conditions, a dryline that brings fire weather concerns and a severe storm threat, very warm temperatures, and a cold front. For more details on today's fire weather concerns, please see the added section below. This morning's surface features that we will be tracking today include 1) a dryline that currently lies across western Oklahoma and West Texas, 2) an upper level trough that currently stretches meridionally just west of the Rockies, with the base of the trough moving east across New Mexico, and 3) a strong surface low currently in western Kansas. The wind is one of the main highlights this morning, and we have decided to expand the Advisory south to Waco, and extend the time through 10 am. Regardless if locations are technically in/out or meeting Wind Advisory criteria this morning, breezy conditions will persist not only this morning, but into the afternoon hours ahead of the dryline. Behind the dryline, a new Wind Advisory has been issued from Noon until 7 pm for west winds of 25-30 mph with gusts approaching 40-45 mph in some of our far western counties. The strongest winds this afternoon are expected across nearly the same area where a Red Flag Warning has been issued. Also this morning, we expect to see a blossom of scattered to widespread precipitation on radar as warm air advection increases above the cap layer. Most of this development will likely be based above ~650 mb, and the rain will be falling into a pretty dry layer just below. Initially, very little to no rain may reach the surface, but with steep lapse rates above the cap, any thunderstorms this morning should be able to generate better amounts of precipitation that can reach the ground, and maybe even some small hail. However, as the rain shifts east with the shifting low level jet late this morning into the early afternoon hours, better moistening of the lower levels in our eastern counties will likely allow for more rain to reach the ground. Thus have kept higher rain chances east of Interstate 45 and Highway 75. The forecast soundings still indicate this area may recover for storms later in the day, but it could be a negating factor for a severe weather threat across the eastern half of the CWA. With the upper level trough progressing east this morning, and the surface low also tracking east, the dryline should also steadily progress east this morning, and will likely be crossing our western border around 10-11 AM. I expect it will continue to move east, but slow down or stall in the mid afternoon hours. This is a slower progression than the previous forecast, and my reasoning is 1) forecast models stall the surface low over western Kansas in the afternoon and 2) the speed of the 850-700 mb winds actually decrease behind the dryline as it moves across our the western half of the CWA. The HRRR and RAP are both showing this slow down as the dryline approaches the I-35 corridor, but their locations vary by 1-2 counties with the HRRR slightly farther east. For this forecast, have sided with the RAP and slow the front along a line from Sherman to DFW to Killeen. The location of the dryline will be critical to where storms may develop this afternoon. Model guidance tonight has been hesitant to develop too many storms along the dryline later today, and there are a few factors that will need to be monitored that may inhibit storm development and/or severe storm development. Notably, the strongest low level winds shift east of the region in the mid afternoon hours, before the best forcing arrives, and surface-925 mb winds ahead of the dryline are expected to veer more towards a south-southwest direction that could limit convergence along the dryline. However, this is a strong trough arriving that may be able to overcome these limitations, resulting in strong, rapid updrafts. There does appear to be a similar signal in the model fields that initiation will be in the 19-21Z time frame along and north of Interstate 20. Depending on the location of the dryline, this will likely include at least the eastern portions of the DFW Metroplex. These initial storms are expected to move northeast. With MUCAPE values over 2000 J/kg, shear values nearing 50 kts, and decent lapse rates in the mid levels, these storms could be severe with a threat for large hail and damaging winds. Although not zero, the tornado threat appears low due to the veered southwest winds ahead of the dryline. None of the models are unzipping storms along the dryline north of I-20, but 1-2 CAM models that developing isolated storms and then a line of storms in the late afternoon and/or early evening hours across parts of Central Texas. This development is a little quizzical as this area appears to be farther removed from the better upper level forcing. Still, it's hard to ignore this signal in the models and have maintained rain chances and a mention of severe storms along and east of I-35 and south of I-20 through the evening hours. The cold front will quickly sweep across the region this evening and overnight, overtaking the dryline, and pushing any storms associated with the dryline out of North and Central Texas. Have maintained some low rain chances across our southeastern counties overnight as some light rain may develop in this area when the upper level trough arrives. JLDunn && .FIRE WEATHER... /Today/ Coming shortly. JLDunn && .LONG TERM... /Saturday through the end of next week/ A Pacific cold front and associated convection will extend from the Texas coastal waters northeastward through the Mississippi Valley early Saturday. Northwest winds will bring a cooler and drier airmass across North and Central Texas behind the front. Wind speeds of 20 to 30 MPH will coincide with minimum RH values in the 20 to 25 percent range to produce elevated to near-critical fire weather conditions once again across the western-most counties Saturday afternoon. The mitigating factor will be temperatures, which should be 10 to 15 degrees below normal for April, so a Fire Weather watch is not planned at this time. After a cool weekend, a warm-up will begin on Monday as south winds return and an upper level ridge develops overhead. The ridge will weaken late Tuesday and Wednesday as a shortwave trough moves quickly eastward through the Central Plains. This will send a weak cold front through North Texas on Wednesday. Little in the way of a cool-down is expected behind the Wednesday front due to a re-strengthening of the upper ridge. Model guidance is consistent in showing a deep upper low transitioning across the Southern Plains late next week and the following weekend. Chances for showers and thunderstorms will return by next Friday and continue into Saturday. Though still a ways out, the time of year and strength of the upper level system will likely bring at least a low-end potential of severe weather to the area around day 8. 30 && .AVIATION... /Issued 1200 AM CDT Fri Apr 13 2018/ /06z TAFs/ Low stratus is surging northward across the region late this evening. We'll start all TAF sites off with CIGs below FL020. Regional radar imagery shows some light returns developing just to the northeast of the Metroplex as strong warm advection is ongoing with the developing low-level jet. Additional showers should develop overnight as warm advection increases above a strengthening capping inversion, resulting in additional elevated convection. While mid-level lapse rates will be impressively steep (in excess of 8-8.5 C/km), it appears any convection should be rooted near the top of the steepest portion of the lapse rate plume. As a result, only a few hundred J/kg of elevated instability will be available, which would limit the threat for thunder. As a result, will just continue to prevail a VCSH mention, but a few embedded lightning strikes cannot be discounted. Low CIGs will gradually push east of the TAF sites through the morning hours on Friday as low-level winds continue to veer as a dryline begins to mix towards the I-35 corridor during the afternoon. It's still unclear how quickly the dryline will mix eastward, and the latest feeling is that the faster progression per the GFS is unlikely given how deep the low-level moisture plume is. As a result, we'll show winds gradually veering to the WSW through the late afternoon. Some moderate crosswind issues are possible on N/S runways into the early evening before wind speeds begin to diminish. Hi-res guidance continues to remain relatively quiet regarding convection along the dryline across I-35. With capping forecast to all but completely erode during the mid-late afternoon, I would anticipate at least isolated cells to attempt to develop just ahead of the dryline, potentially along the I-35/35E corridor. As a result, have elected to carry a quick VCTS mention only at DFW/DAL due to the larger 25 NM range rings at those airports from 21-23z. We have left a thunder mention out at Waco, but there are signs additional storms may fire during the evening as the actual cold front sweeps through. Surface winds will come around to the northwest Friday evening as the cold front sweeps across the region. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 87 49 62 39 64 / 40 20 5 5 5 Waco 86 49 65 38 65 / 40 20 10 5 0 Paris 81 46 57 35 57 / 50 40 10 10 5 Denton 84 46 61 35 63 / 40 10 5 5 5 McKinney 85 46 59 36 61 / 40 20 5 10 5 Dallas 87 50 62 40 64 / 40 20 5 5 5 Terrell 84 48 62 36 62 / 40 30 10 10 5 Corsicana 83 50 61 37 62 / 40 30 10 10 0 Temple 85 52 65 39 67 / 40 20 10 0 0 Mineral Wells 87 44 62 34 65 / 30 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 10 PM CDT this evening for TXZ091-100-101-115-116-129-130-141-142. Wind Advisory from noon today to 7 PM CDT this evening for TXZ091-100>102-115>117-129>132-141>143. Wind Advisory until 10 AM CDT this morning for TXZ092>094-103- 104-118>120-133-134-145-159. && 82/30
Hazardous weather outlook, Apr 12, 8:00 PM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 800 PM CDT Thu Apr 12 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 800 PM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong and gusty south winds will continue overnight, and a Wind Advisory remains in effect until 5 AM for locations near the I-35 corridor and north of a Cleburne to Waxahachie line. There is a chance of thunderstorms after midnight, mainly along and west of the I-35 corridor. Severe weather is not expected, but a few storms may produce frequent lightning and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across much of North and Central Texas Friday and Friday night. Some storms may be severe, mainly along and east of the Interstate 35/35 East corridor Friday afternoon and evening. Large hail and damaging winds are the primary hazards, although a tornado is possible across far eastern North and Central Texas. The threat for rapidly spreading grass fires may become critical Friday afternoon and evening, along and west of a line from Gainesville, to Weatherford, to Goldthwaite due to windy, warm, and dry conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:22 AM CDT | Wind Advisory | FWD | Comanche, Eastland, Erath, Hamilton, Hood, Jack and 8 more | 15 hr |
| Apr 13, 1:01 PM CDT | Special Weather Statement | FWD | Hunt | 29 min |
| Apr 13, 2:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 56 min |
| Apr 13, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 53 min |
| Apr 13, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 56 min |
| Apr 13, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 58 min |
| Apr 13, 3:56 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Apr 13, 4:06 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 54 min |
| Apr 13, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| Apr 13, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 38 min |
| Apr 13, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 62 min |
| Apr 13, 4:39 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 18 min |
| Apr 13, 4:54 PM CDT | Special Weather Statement | FWD | Somervell | 36 min |
| Apr 13, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Fannin, Grayson | 66 min |
| Apr 13, 5:01 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Johnson, Somervell | 59 min |
| Apr 13, 5:09 PM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| Apr 13, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 42 min |
| Apr 13, 5:22 PM CDT | Special Weather Statement | FWD | Tarrant | 38 min |
| Apr 13, 5:25 PM CDT | Special Weather Statement | FWD | Hamilton, Mills | 35 min |
| Apr 13, 5:32 PM CDT | Special Weather Statement | FWD | Hill | 28 min |
| Apr 13, 5:46 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 59 min |
| Apr 13, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt, Lamar | 66 min |
| Apr 13, 6:00 PM CDT | Special Weather Statement | FWD | Johnson | 30 min |
| Apr 13, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 60 min |
| Apr 13, 6:46 PM CDT | Special Weather Statement | FWD | Lampasas | 29 min |
| Apr 13, 6:49 PM CDT | Areal Flood Advisory | FWD | Collin | 116 min |
| Apr 13, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 67 min |
| Apr 13, 6:55 PM CDT | Special Weather Statement | FWD | Johnson | 35 min |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.